Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lifelong confusion

Spironolactone Initial Breakout - Poll

Did you get an initial breakout on Spironolactone?  

9 members have voted

  1. 1. Did you get an initial breakout on Spironolactone?

    • No
      3
    • Yes, but it was mild
      2
    • Yes, and it was bad, but it cleared up eventually
      4
    • Yes, and it never stopped so I discontinued use
      0


Recommended Posts

I have been battling with breakouts and mild/moderate acne for the past 2 years, and it seemed t be getting worse and worse. I am currently 19 going on 20 and never have I ever dealt with any breakouts in my early-mid teen years, even when I was going through puberty all I would get is the occasional pimple or two, otherwise my skin was flawless. Right when my senior year of high school started I started breaking out like crazy (I was going through an awful break up at the time but it was still bad) I looked "hive-y". I thought it was just me being stressed out, when I started noticing irregular periods and hair growth in places it should not be growing. YIKES! I still thought it was just my hormones being wacky and that they would work themselves out after I started college. However, they obviously did not. By the middle of my freshman year in college I was having a mental break down, I couldn't figure out why or how I was breaking out all of the time. The last time I could remember my face being pimple free was when I was 15?! Shouldn't I be done breaking out by now?! So I came back home this summer and talked to my parents. They figured it was time for me to see a doctor. I met up with 3 different doctors, the first 2 of whom were woman, and of course they just threw the birth control pill on me. Which I will not get into, but I am very much so against for many reasons I clearly will not waste my time with here. Long story short all it does is "cover-up" the symptoms. The third and final doctor I met up with an amazing endocrinologist/gynecologist who from what I've heard, knew his stuff. He knew I had PCOS by the blood work and from what I told him. I have elevated testosterone levels (almost twice the normal amount a woman should have) and weird LSH and FSH levels. He prescribed provera for 5 days of the month to take to help regulate my period and "restart" my menstrual cycle. He also prescribed me Spironolactone at 25 mg a day to help with my excessive hair growth and mild/moderate ace/pimples. I also would like to add that I am 5'8 and only about 125/130 lbs. I am considered someone with a "lean" case of PCOS. For the past 3 weeks and 5 days now I've been taking it, and at first, I had the typical head-aches, bloating, some diarrhea randomly, a little bit of nausea, and moderate insomnia (waking up for a good 2 hours in the middle of the night and struggling going back to sleep, thanks Netflix) by the 2nd week my skin was finally going back to being "flawless" I still had a pimple or two, and some scars from picking (which I am guilty of). The side-effects were going away and all I noticed was how I was peeing a little bit more and was a little bit more thirsty. I felt as if the medication was finally working.
Entering my 3rd week I was thirsty, but it was just a dry-mouth kind of thirsty. Then out of nowhere, BAM, I broke out all over again! That was frustrating because I didn't know how or why my skin was going backwards. But, by doing some research on the oh-so-friendly internet, most people suffer from "initial-breakouts" meaning it basically gets better before it gets worse. Which in my case, made complete sense. My skin, as of today is on the near end of week 3. It just feels oily and is recovering from my initial break-out earlier this week. My blackheads/pores on my nose feel clogged and gross. I am so terrified that my skin is going to stay stuck like this all over again, or that this medication is just "done" working and is going backwards. Or that I should be on a higher dosage and that my doctor was wrong in telling me I don't need a "higher" one. I also would like to add that my hair has been shedding a little bit more than normal, it feels as if it's slowing down finally but I'm still a little worried about that awful side effect. I just hope I'm not alone in all of this craziness. Or that initial break-outs go away, or if my skin is stuck. I'll keep ya'll updated. I guess my problem is I'm just so darn impatient.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×